The robustness, link-species relationship and network properties of model food webs

ABERNETHY, Gavin, MCCARTNEY, Mark and GLASS, David H (2019). The robustness, link-species relationship and network properties of model food webs. Communications in Nonlinear Science and Numerical Simulation, 70, 20-47.

[img] PDF
webworld_nonspatial_paper_cnsns.pdf - Accepted Version
Restricted to Repository staff only until 12 October 2019.
All rights reserved.

Download (21MB)
Link to published version:: https://doi.org/10.1016/j.cnsns.2018.09.002

Abstract

New results are collected using the Webworld model which simulates evolutionary food web construction with population dynamics (Drossel et al., 2001 [1]). We show that it supports a link-species relationship of neither constant link-density nor constant connectance, and new properties for the food webs are calculated including clustering coefficients and stability in the sense of community robustness to species deletion. Time-series for more than 40 properties of the taxonomic and trophic webs are determined over the course of individual simulations. Robustness is found to be positively correlated with connectance, but negatively with diversity, and we study the long-term development of model webs including the distribution of extinction events in a simulation with 108 speciation events

Item Type: Article
Uncontrolled Keywords: 0102 Applied Mathematics; 0103 Numerical And Computational Mathematics; Mathematical Physics
Departments: Faculty of Science, Technology and Arts > Department of Engineering and Mathematics
Identification Number: https://doi.org/10.1016/j.cnsns.2018.09.002
SWORD Depositor: Symplectic Elements
Depositing User: Symplectic Elements
Date Deposited: 25 Oct 2018 16:27
Last Modified: 25 Jan 2019 10:08
URI: http://shura.shu.ac.uk/id/eprint/23059

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics